Headaches

Hello all I am new here and read all the posts with interest I have had PMR for a year now doing ok now down to 9mg pred but I have startd to have really bad headaches, not just during the day they also wake me up in the night. Is this something others have suffered from, is it a side effect of pred, I'm just a wee bit concrened as I had a brain heomorrage (?) in 2016.

2 Replies

oldestnewest
  • Hi,

    Welcome to the forum which I have found really supportive especially in the early months when I faced such a minefield of issues.

    I'm sorry to hear you are now getting headaches after what you have already been through this year. As you will probably have seen from reading the posts here, there is a link between PMR and GCA. A percentage of PMR sufferers develop GCA the most obvious symptom of which is a terrible headache. Your headache may not be related but you cannot take any chances with this, it is serious. Untreated GCA can lead to blindness or in a small number of cases, stroke. It is therefore a medical emergency. As such I recommend you get yourself off to A & E pronto to have it checked it. I do not mean to frighten you, I am just trying to stress how important this is. GCA is relatively rare and many doctors have insufficient knowledge on the subject, so make sure you mention the PMR and that you are aware that GCA is a possibility. If it is GCA then you will need to be put on a higher dose of steroids.

    Good luck and I hope it turns out you just have a bog standard headache.

  • Like Molly I hope these are pred or unrelated headaches (having PMR doesn't stop you having other things) but having PMR also increases the chance you might develop GCA - one of whose typical symptoms is a"headache like no other". By no means everyone gets every symptom the doctors expect but many of them appear at some point.

    If you have jaw pain, scalp pain/discomfort or any visual symptoms of any sort please do as she says and get to A&E and insist on being taken seriously.

You may also like...